Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 1, NWS Memphis, TN

January 30, 2025Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this flash flood warning at Jan 30, 2025, 12:06 PM CST for Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2025, 12:06 PM CST (18:06 UTC)
Expired
Jan 30, 2025, 4:00 PM CST
In force
4 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Craighead County, AR, Greene County, AR, Poinsett County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 1:10 PM CSTFLOODLafe, ARRoadway completely flooded with water rushing over roadway near Lafe.
Jan 30, 1:10 PM CSTFLASH FLOODLafe, ARCorrects previous flood report from Lafe. Roadway completely flooded with water rushing over AR-34 near Lafe.
Jan 30, 3:16 PM CSTFLASH FLOOD3 Ssw Brookland, ARVehicle stalled in water on county road 912 between Rodgers Chapel and Highway 49 in Farville. Delayed report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

027 
WGUS54 KMEG 301806
FFWMEG
ARC031-055-111-MOC069-302115-
/O.NEW.KMEG.FF.W.0001.250130T1806Z-250130T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1206 PM CST Thu Jan 30 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Craighead County in eastern Arkansas...
  Greene County in eastern Arkansas...
  North Central Poinsett County in eastern Arkansas...
  Southwestern Dunklin County in southeastern Missouri...

* Until 315 PM CST.

* At 1206 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland, 
  Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park, 
  Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech 
  Grove, Goobertown, Bethel and Farrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
      3595 9086 3625 9056 3618 9024 3561 9048
      3581 9101

FLASH FLOOD...RADAR INDICATED

$$

Schlessiger
3 follow-up statements
277 
WGUS74 KMEG 301942
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
142 PM CST Thu Jan 30 2025

ARC031-055-111-MOC069-302115-
/O.CON.KMEG.FF.W.0001.000000T0000Z-250130T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craighead AR-Greene AR-Poinsett AR-Dunklin MO-
142 PM CST Thu Jan 30 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST THIS 
AFTERNOON FOR CRAIGHEAD, GREENE, NORTH CENTRAL POINSETT AND 
SOUTHWESTERN DUNKLIN COUNTIES...

At 142 PM CST, the public reported thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen with additional rainfall expected in the warned area. Flash 
flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland, 
  Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park, 
  Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech 
  Grove, Goobertown, Bethel and Farrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
      3595 9086 3625 9056 3618 9024 3561 9048
      3581 9101

FLASH FLOOD...OBSERVED

$$

CMA
560 
WGUS54 KMEG 302046
FFWMEG
ARC031-055-111-MOC069-302200-
/O.EXT.KMEG.FF.W.0001.000000T0000Z-250130T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
246 PM CST Thu Jan 30 2025

The National Weather Service in Memphis has extended the

* Flash Flood Warning for...
  Craighead County in eastern Arkansas...
  Greene County in eastern Arkansas...
  North Central Poinsett County in eastern Arkansas...
  Southwestern Dunklin County in southeastern Missouri...

* Until 400 PM CST.

* At 246 PM CST, the public reported thunderstorms producing heavy 
  rain across the warned area. Between 2 and 4 inches of rain have 
  fallen with additional rainfall expected. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland, 
  Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park, 
  Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech 
  Grove, Goobertown, Bethel and Farrville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
      3595 9086 3625 9056 3618 9024 3561 9048
      3581 9101

FLASH FLOOD...OBSERVED

$$

CMA
409 
WGUS74 KMEG 302152
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
352 PM CST Thu Jan 30 2025

ARC031-055-111-MOC069-302202-
/O.EXP.KMEG.FF.W.0001.000000T0000Z-250130T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craighead AR-Greene AR-Poinsett AR-Dunklin MO-
352 PM CST Thu Jan 30 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON FOR 
CRAIGHEAD, GREENE, NORTH CENTRAL POINSETT AND SOUTHWESTERN DUNKLIN 
COUNTIES...

The heavy rain has ended. Please continue to heed remaining road 
closures.

A Flood Watch remains in effect until 1200 AM CST Friday for 
portions of East Arkansas, Southeast Missouri, and West Tennessee.

&&

LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
      3595 9086 3625 9056 3618 9024 3561 9048
      3581 9101

$$

CMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:35 AM CST, 31 minutes earlier.

Area forecast discussion, Jan 30, 11:35 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1135 AM CST Thu Jan 30 2025

...New AVIATION...

.UPDATE...
Issued at 1005 AM CST Thu Jan 30 2025

Showers continue to impact portions of the Mid-South this morning,
mainly along a line north of I-40. MRMS estimates over the past 3
hours depict about 0.50 - 0.75 inches of rainfall in areas of
northeast Arkansas and the Missouri Bootheel. Continual rainfall
may result in flooding concerns as rivers and streams rise near
bankfull.

The severe weather threat for this evening remains low due to a
lack of instability. However, a storm or two may become strong to
severe with damaging winds the primary concern.

ANS

&&

.SYNOPSIS...
Issued at 300 AM CST Thu Jan 30 2025

Showers and isolated thunderstorms will overspread the Mid-South
today ahead of a cold front which will move across Arkansas.
Locally heavy rainfall is possible today with 2 to 4 inches of
rainfall expected mainly north of I-40. Dry weather and above
normal temperatures are expected starting Friday and continuing
through the weekend and into the beginning of the upcoming week.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 300 AM CST Thu Jan 30 2025

Skies are mostly cloudy across the Mid-South early this morning
with temperatures in the lower 40s to mid 50s. Light rain showers
cover a large portion of the region at this time. A low pressure
system is located over northeast Texas with a cold front extending
south from the low.

The low will track northeast today with the cold front reaching
central Arkansas by this evening. Showers and a few thunderstorms
will continue to move across the region today. There could be a
couple of strong thunderstorms over extreme southwest sections of
the Mid-South with some gusty winds possible. Locally heavy
rainfall is possible today mainly over areas of the Mid-South
north of I-40 where 2 to 4 inches of precipitation could fall. A
Flood Watch remain in effect for these areas for today and
tonight. Temperatures will be rather mild today with highs in the
lower 60s to around 70 degrees.

The surface low will continue to move northeast tonight bringing
the cold front through the Mid-South. Additional showers and a few
thunderstorms will move through the region ahead of the cold
front. Temperatures will remain above normal tonight with lows
Friday morning in the low to mid 50s.

A few showers are possible over portions of northwest Tennessee
Friday afternoon as an upper level low slides across the Mid-
Mississippi Valley and into the Ohio Valley. Otherwise, dry and
warm weather is expected for the remainder of the Mid-South on
Friday with highs in the 60s.

The upper level pattern become more zonal starting Friday night
and continuing through the weekend. This will result in dry
weather with above normal temperatures for Friday night through
Tuesday night. A cold front will move toward the region from the
north on Wednesday. As a surface low moves along the front, some
scattered showers may move across the Mid-South.

&&

.AVIATION...
(18Z TAFS)
Issued at 1135 AM CST Thu Jan 30 2025

Messy TAF period with conditions generally fluctuating between
MVFR and IFR as SHRA moves through today and tonight. Locations
along and north of I-40 will see the bulk of SHRA this afternoon,
with SHRA not impacting north MS likely until this evening. All
precip will move out of the area by 12Z with gradual improvements
back to VFR near the end of the current TAF period.

S/SE winds will remain elevated through at least 12Z for most of
the area, with gusts upwards of 20 to 25 kts at times. Wind speeds
will begin to decrease behind the frontal boundary, becoming SW
as well.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ009-018-026>028.

MO...Flood Watch through this evening for MOZ113-115.

MS...None.
TN...Flood Watch through this evening for TNZ001>004-019-020-048-051.

&&

PUBLIC FORECAST...ARS
AVIATION...CMA

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:47 AM CSTAreal Flood AdvisoryMEGMississippi4 hr
Jan 30, 12:43 PM CSTAreal Flood AdvisoryMEGCraighead, Mississippi, Poinsett3 hr
Jan 30, 1:29 PM CSTFlash Flood WarningMEGClay, Greene3 hr
Jan 30, 4:10 PM CSTAreal Flood WarningMEGClay, Greene6 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.